# SDR CA040423003

- Difficulty date: April 23, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Cessna 210L
- Aircraft time: 6,946 hours
- Engine: Cont IO520L
- Propeller: Mcauly D3A32C88
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Spring
- Part number: 12416432
- Condition: Seized
- Location: Mlg Downlock
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DOWNLOCK SPRING ASSY SLIDING ACTION WAS RESTRICTED BY ACCUMULATION OF DIRT AND DEBRIS. DOWNLOCK WAS UNABLE TO FULLY ENGAGE RESULTING IN AN 'UNSAFE' GEAR IND.  INSPECT REVEALED WET LUBRICATION ATTRACTED DEBRIS AND DIRT IN THE SPRING ASSY CONCENTRIC SLEEVE AND SPRING.  CESSNA INSPECTION MANUAL SECTION 2 IS VAGUE REGARDING LUBRICATION TYPE AND APPLICABILITY AND STATES IN PART - 'AND ANY OTHER FRICTION POINT OBVIOUSLY REQUIRING LUBRICATION'.  CONFUSION MAY ARISE IN THIS EXAMPLE.  SUBMITTER RECOMMENDS A DRY LUBRICATION IN THIS AREA, AND INCREASED AWARENESS IN INDIVIDUAL INSPECTION PROGRAMS FOR A/C OPERATING IN 'OFF AIRPORT' LOCATIONS, GRAVEL AND DUSTY STRIPS.  SUBMITTER'S A/C IS MODIFIED BY STC SA 5737SW NO DOOR KIT
